Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 5, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Oct 24, 2006, 3:40 AM PDT for Madera County, Mono County, Riverside County, California. It took effect at Oct 25, 2006, 12:00 AM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 3:40 AM PDT (10:40 UTC)
- In effect from
- Oct 25, 2006, 12:00 AM PDT
- Expired
- Oct 26, 2006, 6:00 PM PDT
- In force
- 42 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Madera County, CA, Mono County, CA, Riverside County, CA
The radar
The San Joaquin Valley radar (KHNX), 127 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3518 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMTR 241040 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 340 AM PDT TUE OCT 24 2006 ...DRY AND GUSTY NORTHEAST WINDS DEVELOPING LATE TUESDAY NIGHT INTO WEDNESDAY... .STRONG HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST WILL PRODUCE GUSTY NORTHEASTERLY WINDS ACROSS THE NORTH AND EAST BAY HILLS TUESDAY NIGHT THROUGH MIDDAY WEDNESDAY. THE GUSTY OFFSHORE WINDS WILL ALSO RESULT IN AREAS OF POOR HUMIDITY RECOVERIES TUESDAY NIGHT AND VERY LOW MINIMUM HUMIDITIES ON WEDNESDAY. THE WINDS ARE EXPECTED TO DECREASE BY WEDNESDAY AFTERNOON AS THE HIGH WEAKENS. CAZ205-207-265-241900- /O.UPG.KMTR.FW.A.0006.061025T0700Z-061025T2200Z/ /O.NEW.KMTR.FW.W.0005.061025T0700Z-061025T2200Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-NAPA COUNTY- 340 AM PDT TUE OCT 24 2006 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ STROBIN
7 follow-up statements
000 WWUS86 KMTR 241905 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1205 PM PDT TUE OCT 24 2006 ...STRONG NORTHERLY WINDS EXPECTED TO DEVELOP LATE TONIGHT INTO WEDNESDAY... .HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE PACIFIC NORTHWEST AND SLOWLY BUILD INTO NORTHERN NEVADA. AS THIS HAPPENS...STRONG NORTHERLY WINDS WILL INCREASE ACROSS THE NORTH AND EAST BAY HILLS TONIGHT THROUGH MIDDAY WEDNESDAY. DRY CONDITIONS WILL REMAIN AS THE DOWNSLOPING WINDS WILL ENHANCE ANY DRYING. THIS FLOW WILL CONTINUE TO PRODUCE POOR RELATIVE HUMIDITY RECOVERIES TONIGHT AND CLOSE TO SINGLE DIGIT MINIMUM HUMIDITIES ON WEDNESDAY. CAZ205-207-265-250315- /O.CON.KMTR.FW.W.0005.061025T0700Z-061025T2200Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-NAPA COUNTY- 1205 PM PDT TUE OCT 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY... ELEVATED LOCATIONS IN THE NORTH AND EAST BAY HILLS WILL SEE WINDS INCREASE TONIGHT. EXPECT WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL BE STRONGEST FROM AFTER MIDNIGHT TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. BY WEDNESDAY AFTERNOON...WINDS IN THE WARNED AREA WILL GRADUALLY DIMINISH THROUGH THE EVENING HOURS. THESE WINDS COINCIDE WITH POOR RELATIVE HUMIDITIES RECOVERIES LAST NIGHT...AND LOW RELATIVE HUMIDITY READINGS TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MEHLE
000 WWUS86 KMTR 250257 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 757 PM PDT TUE OCT 24 2006 ...STRONG NORTHERLY WINDS EXPECTED TO DEVELOP LATE TUESDAY NIGHT INTO WEDNESDAY... .HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE PACIFIC NORTHWEST TUESDAY EVENING AND THEN BUILD INTO NORTHERN NEVADA TUESDAY NIGHT. AS THIS HAPPENS...STRONG NORTH TO NORTHEAST WINDS WILL INCREASE ACROSS THE NORTH AND EAST BAY HILLS TONIGHT THROUGH WEDNESDAY MORNING. AS WINDS TURN OFFSHORE...RELATIVE HUMIDITY VALUES WILL DECREASE AND WILL DROP INTO THE SINGLE DIGITS BY WEDNESDAY AFTERNOON. BREEZY AND DRY CONDITIONS WILL CONTINUE INTO THURSDAY MORNING. CAZ205-207-265-251300- /O.CON.KMTR.FW.W.0005.061025T0700Z-061025T2200Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-NAPA COUNTY- 757 PM PDT TUE OCT 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT WEDNESDAY AFTERNOON FOR THE NORTH AND EAST BAY HILLS... DRY NORTH TO NORTHEAST WINDS WILL INCREASE IN THE HILLS OF THE NORTH AND EAST BAY HILLS AFTER MIDNIGHT TUESDAY NIGHT. WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY TO DEVELOP LATE TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY. GUSTS AS HIGH AS 50 MPH ARE LIKELY OVER THE HIGHER RIDGES. THESE STRONG AND GUSTY OFFSHORE WINDS WILL BRING A VERY DRY AIRMASS INTO THE REGION AND RELATIVE HUMIDITY VALUES WILL DECREASE LATE TONIGHT AND INTO WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. WINDS ARE EXPECTED TO DECREASE SOMEWHAT LATE WEDNESDAY AFTERNOON. BUT BREEZY AND DRY CONDITIONS ARE FORECAST TO CONTINUE INTO WEDNESDAY NIGHT AND THURSDAY MORNING. MUCH LIGHTER WINDS ARE EXPECTED BY LATE THURSDAY AFTERNOON. $$ DYKEMA
000 WWUS86 KMTR 251144 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 444 AM PDT WED OCT 25 2006 ...RED FLAG WARNING UNTIL 10 AM THURSDAY FOR STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES... .STRONG NORTH TO NORTHEAST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL INCREASE ACROSS THE BAY AREA HILLS TODAY . AS WINDS TURN OFFSHORE...RELATIVE HUMIDITY VALUES WILL RAPIDLY DECREASE TO 15% OR LESS. CAZ208-274-275-252200- /O.EXB.KMTR.FW.W.0005.000000T0000Z-061026T1700Z/ SANTA CLARA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 444 AM PDT WED OCT 25 2006 ...RED FLAG WARNING IN EFFECT UNTIL 10 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT THURSDAY. MODERATE TO STRONG OFFSHORE WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL CONTINUE TODAY THROUGH THURSDAY MORNING ACROSS THE BAY AREA HILLS. EXPECT NORTHEAST TO NORTH WINDS OF 15 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH ALONG WITH RELATIVE HUMIDITY VALUES OF 15% OR LESS. RH RECOVERY WILL BE VERY POOR TONIGHT...GENERALLY BETWEEN 15 AND 30%. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. WINDS ARE EXPECTED TO DECREASE BY THURSDAY AFTERNOON ALTHOUGH WARM AND DRY WEATHER WILL CONTINUE. $$ CAZ205-207-265-252200- /O.EXT.KMTR.FW.W.0005.000000T0000Z-061026T1700Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-NAPA COUNTY- 444 AM PDT WED OCT 25 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 AM PDT THURSDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 AM PDT THURSDAY. DRY OFFSHORE WINDS HAVE MOVED INTO THE NORTH AND EAST BAY HILLS. NORTHEAST WINDS FROM 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH TODAY AND INTO TONIGHT. THE RED FLAG WARNING HAS NOW BEEN EXTENDED THROUGH 10 AM THURSDAY MORNING. IN ADDITION TO THE STRONG WINDS THERE WILL BE VERY LOW RH VALUES OF LESS THAN 15% THIS AFTERNOON WITH VERY POOR RH RECOVERY BETWEEN 15 AND 30% TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. WINDS ARE EXPECTED TO DECREASE BY THURSDAY AFTERNOON ALTHOUGH WARM AND DRY WEATHER WILL CONTINUE. $$ R WALBRUN
000 WWUS86 KMTR 252258 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 358 PM PDT WED OCT 25 2006 ...RED FLAG WARNING UNTIL 10 AM THURSDAY FOR STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES... .ON WEDNESDAY AFTERNOON NORTH TO NORTHEAST WINDS OF 15 TO 30 MPH WERE OBSERVED IN THE HILLS OF THE SAN FRANCISCO BAY AREA...WITH GUSTS AS HIGH AS 45 MPH. AT THE SAME TIME...RELATIVE HUMIDITY VALUES HAD DROPPED TO 15 PERCENT OR LESS...AND AS LOW AS 5 PERCENT. MODERATE TO LOCALLY STRONG NORTHEAST WINDS ARE FORECAST TO CONTINUE IN THE HILLS THROUGH WEDNESDAY NIGHT AND RELATIVE HUMIDITY RECOVERIES WILL BE VERY POOR. WINDS WILL EASE BY LATE THURSDAY MORNING. DRY OFFSHORE WINDS BEGAN TO PICK UP IN THE HILLS OF MONTEREY AND SAN BENITO COUNTIES ON WEDNESDAY AFTERNOON...AND RH VALUES DROPPED TO LESS THAN 10 PERCENT. THE RED FLAG WARNING IS BEING EXPANDED SOUTH TO INCLUDE THE COUNTIES OF MONTEREY AND SAN BENITO. CAZ209-210-261700- /O.EXA.KMTR.FW.W.0005.000000T0000Z-061026T1700Z/ LOS PADRES NATIONAL FOREST-THE SALINAS VALLEY AND PINNACLES NM- 358 PM PDT WED OCT 25 2006 ...RED FLAG WARNING IN EFFECT UNTIL 10 AM PDT THURSDAY FOR MODERATE TO LOCALLY STRONG OFFSHORE WINDS AND VERY LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN MONTEREY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT THURSDAY...FOR MONTEREY AND SAN BENITO COUNTIES. ON WEDNESDAY AFTERNOON DRY OFFSHORE WINDS DEVELOPED ACROSS MONTEREY AND SAN BENITO COUNTIES. WINDS IN THE HILLS WERE GUSTING AS HIGH AS 20 MPH BY MID AFTERNOON AND RELATIVE HUMIDITY VALUES HAD DROPPED TO AS LOW AS 5 PERCENT. MODERATE TO LOCALLY STRONG NORTHEAST WINDS OF 15 TO 30 MPH ARE EXPECTED IN THE HILLS OF MONTEREY AND SAN BENITO COUNTY THROUGH TONIGHT AND INTO EARLY THURSDAY. IN ADDITION...VERY POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. WINDS ARE EXPECTED TO DECREASE BY MIDDAY THURSDAY ALTHOUGH WARM AND DRY WEATHER WILL CONTINUE. $$ CAZ205-207-208-265-274-275-261700- /O.CON.KMTR.FW.W.0005.000000T0000Z-061026T1700Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 358 PM PDT WED OCT 25 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY FOR MODERATE TO LOCALLY STRONG OFFSHORE WINDS AND VERY LOW RELATIVE HUMIDITIES... DRY OFFSHORE WINDS CONTINUE ACROSS THE HILLS OF THE SAN FRANCISCO BAY REGION. NORTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH WEDNESDAY NIGHT AND INTO EARLY THURSDAY MORNING. IN ADDITION TO THE STRONG WINDS THERE WILL BE VERY LOW RH VALUES AS LOW AS 5% FOR THE REMAINDER OF THIS AFTERNOON WITH VERY POOR RH RECOVERY BETWEEN 15 AND 30% TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. WINDS ARE EXPECTED TO DECREASE BY MIDDAY THURSDAY ALTHOUGH WARM AND DRY WEATHER WILL CONTINUE. $$ DYKEMA
000 WWUS86 KMTR 261237 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 537 AM PDT THU OCT 26 2006 ...RED FLAG WARNING UNTIL 10 AM TODAY FOR STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES... .NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CONTINUE IN THE HIGHER TERRAIN AREAS THIS MORNING. RELATIVE HUMIDITY VALUES IN THE TEENS AND SINGLE DIGITS ARE COMBINING WITH THE WINDS TO RESULT IN SEVERE FIRE WEATHER CONDITIONS. THE WINDS WILL EASE OFF BY LATE THIS MORNING. CAZ205-207>210-265-274-275-261700- /O.CON.KMTR.FW.W.0005.000000T0000Z-061026T1700Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- LOS PADRES NATIONAL FOREST-THE SALINAS VALLEY AND PINNACLES NM- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 537 AM PDT THU OCT 26 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE ACROSS THE HIGHER TERRAIN THROUGHOUT THE FIRE WEATHER DISTRICT UNTIL LATE THIS MORNING. THE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES VALUES IN THE 5 TO 15 PERCENT RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. WHILE THE WINDS ARE EXPECTED TO DECREASE BY MIDDAY...THE WARM AND DRY WEATHER WILL CONTINUE. $$ BRENCHLEY
000 WWUS86 KMTR 261652 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 952 AM PDT THU OCT 26 2006 ...RED FLAG WARNING UNTIL 6 PM TODAY FOR GUSTY WINDS AND PERSISTENT LOW RELATIVE HUMIDITIES... .STRONG NORTHEAST WINDS CONTINUE ACROSS MUCH OF THE HIGH TERRAIN THIS MORNING...ESPECIALLY THE PEAKS OF THE EAST BAY HILLS. THE DRY NORTHEAST WINDS COMBINE WITH ANOTHER NIGHT OF VERY POOR RELATIVE HUMIDITY RECOVERIES WILL ALLOW FOR THE CONTINUATION OF RED FLAG CONDITIONS THIS AFTERNOON. THEREFORE...THE RED FLAG WARNING HAS BE EXTENDED UNTIL 6 PM THIS AFTERNOON. CAZ205-207>210-265-274-275-270100- /O.EXT.KMTR.FW.W.0005.000000T0000Z-061027T0100Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- LOS PADRES NATIONAL FOREST-THE SALINAS VALLEY AND PINNACLES NM- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 952 AM PDT THU OCT 26 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON FOR STRONG OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES... SUSTAINED NORTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH IN THE HIGHEST PEAKS WILL CONTINUE ACROSS THE FIRE WEATHER DISTRICT UNTIL LATE THIS AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR OVER THE NORTH AND EAST BAY HILLS WITH SLIGHTLY WEAKER WINDS ELSEWHERE. THE WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES VALUES IN THE 5 TO 20 PERCENT RANGE. WINDS ARE FORECASTED TO DECREASE LATER THIS AFTERNOON AND OVERNIGHT...BUT THE VERY LOW RELATIVE HUMIDITY VALUES WILL REMAIN LOW. DESPITE THE DECREASED WINDS...ANOTHER NIGHT OF POOR RELATIVE HUMIDITY RECOVERIES ARE EXPECTED...WHICH WILL HEIGHTEN FIRE WEATHER CONCERNS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MEHLE
000 WWUS86 KMTR 270046 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 546 PM PDT THU OCT 26 2006 ...WINDS HAVE DECREASED IN THE HILLS... .BY 530 PM WINDS ACROSS THE DISTRICT HAVE DECREASED TO BELOW 20 MPH AND RELATIVE HUMIDITY VALUES HAVE INCREASED SOMEWHAT. WINDS ARE EXPECTED TO CONTINUE TO DIMINISH THIS EVENING. CAZ205-207>210-265-274-275-270200- /O.EXP.KMTR.FW.W.0005.000000T0000Z-061027T0100Z/ SONOMA AND MARIN COUNTIES-THE EAST BAY HILLS-SANTA CLARA COUNTY- LOS PADRES NATIONAL FOREST-THE SALINAS VALLEY AND PINNACLES NM- NAPA COUNTY-SANTA CRUZ MOUNTAINS-SAN MATEO HILLS- 546 PM PDT THU OCT 26 2006 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON... OFFSHORE WINDS ACROSS THE WARNING AREA HAVE BEEN DECREASING SINCE MIDDAY AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. HOWEVER... RELATIVE HUMIDITY VALUES WILL CONTINUE TO BE LOW WITH POOR RECOVERY OVERNIGHT. LIGHT OFFSHORE FLOW IS FORECAST INTO SATURDAY. ONSHORE FLOW WILL RETURN TO THE AREA BY SUNDAY WITH COOLER TEMPERATURES AND MORE HUMIDITY. $$ ANDERSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Oct 23, 10:45 PM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Oct 23, 10:45 PM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1045 PM PDT MON OCT 23 2006
UPDATED AVIATION
.DISCUSSION...IT WAS A PLEASANT DAY ACROSS THE DISTRICT WITH HIGH
TEMPERATURES RANGING FROM THE LOWER 60S AT THE BEACHES TO THE 70S
AND 80S AROUND THE BAY AND INLAND. THE WARMEST INLAND AREAS IN
MONTEREY AND SAN BENITO COUNTIES WARMED INTO THE LOWER 90S.
A WEAK UPPER LEVEL TROUGH IS CURRENTLY MOVING ACROSS NORTHERN
CALIFORNIA DRAGGING A LINE OF HIGH CLOUDS OVER THE NORTH BAY AT
THIS TIME. SKIES ARE CLEAR ELSEWHERE ACROSS THE DISTRICT EXCEPT
IN THE MONTEREY BAY AND ALONG THE BIG COAST WHERE LOW CLOUDS AND FOG
ARE REDEVELOPING. ALREADY VISIBILITIES AT SALINAS AND WATSONVILLE
AIRPORTS ARE 3-5 MILES IN FOG AND BEFORE SUNSET THE WEB CAM AT
PEBBLE BEACH CAPTURED GOLFERS OBSCURED BY FOG.
THE MARINE LAYER DEPTH IS QUITE SHALLOW...LESS THAN 1000 FEET PER
THE FORT ORD PROFILER...BUT LOW CLOUDS AND AREAS OF OCCASIONALLY
DENSE FOG ARE EXPECTED TO FORM AND SPREAD LOCALLY INLAND TONIGHT. A
FEW DEGREES OF COOLING IS ON TAP FOR TUESDAY AS THE DISTRICT LIES
UNDER A SLIGHTLY COOLER AIRMASS ALOFT...BUT AS A SURFACE HIGH BUILDS
INTO OREGON BY TOMORROW NIGHT...AN OFFSHORE FLOW WILL SET UP USHERING
IN A WARMING TREND BEGINNING ON WEDNESDAY. THE OFFSHORE SURFACE
PRESSURE GRADIENTS WILL PRODUCE POTENTIALLY STRONG NORTHEASTERLY
WINDS IN THE NORTH AND EAST BAY HILLS WITH THE 00Z RUN OF THE WRF
MODEL INCREASING THE 925 MB WINDS TO OVER 40 KNOTS OVER EASTERN NAPA
COUNTY BY WEDNESDAY MORNING. THUS...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR MIDNIGHT TOMORROW NIGHT THROUGH WEDNESDAY AFTERNOON FOR
THE NORTH AND EAST BAY HILLS. WINDS ARE EXPECTED TO DIMINISH DURING
THE DAY WEDNESDAY AS THE HIGH WEAKENS...BUT PERIODIC LIGHT OFFSHORE
FLOW IS FORECAST TO OCCUR AT TIMES THROUGH THE REST OF THE WEEK.
MEDIUM RANGE MODELS PRETTY MUCH KEEP HIGH PRESSURE ALOFT OVER THE
WEST THROUGH THE FORECAST PERIOD. EARLIER GLIMPSES OF RAIN CHANCES
BY NEXT MONDAY NOW LOOK REMOTE AS THE LATEST RUN OF THE GFS IS
STARTING TO MIMIC THE ECMWF IN KEEPING THE UPPER TROUGH MUCH
FARTHER WEST OVER THE PACIFIC AND KEEPING THE RIDGE ANCHORED ALONG
THE COAST.
&&
.AVIATION...THERE IS A PATCH OF STRATUS AND FOG THAT STRETCHES FROM
WATSONVILLE ACROSS NORTHERN MONTEREY BAY TO DAVENPORT. SNS HAS
REPORTED A FEW HOURS OF DECREASED VISIBILITIES IN FOG WHILE MRY HAS
MANAGED TO STAY VFR. THERE IS A PATCH OF STRATUS DEVELOPING AROUND PT
REYES. OVERALL STRATUS DEVELOPMENT ALONG THE COAST AND IN MONTEREY
BAY HAS BEEN SLOW.
WHAT CAN MAKE AVIATION FORECASTING EXTRA TRICKY ON A NIGHT LIKE
TONIGHT IS THE POTENTIAL FOR FOG AND LOW CEILINGS TO DEVELOP WHILE
THERE ARE WEATHER FACTORS THAT COUNTER ITS DEVELOPMENT. THEY CAN BE
SUBTLE BUT ENOUGH TO MAKE A DIFFERENCE IN THE WAY OR PACE THAT IT
DEVELOPS. 24 HOUR HUMIDITY TRENDS DO SHOW ITS SLIGHTLY DRIER AROUND
THE AREA. A STRENGTHENING N-S GRADIENT MAY BE THE CAUSE FOR SOME
DRYING THUS OFFSETTING STRATUS/FOG DEVELOPMENT TO SOME DEGREE. THE
GRADIENT IS CURRENTLY 4 MB WITH LITTLE ADDITIONAL STRENGTHENING
EXPECTED OVERNIGHT. WILL CONTINUE TO FORECAST IFR/LIFR BUT MAINLY FOR
LATE TONIGHT AND TUE MORNING. THE WRF FORECASTS A STRONG 7-8 MB ACV-
SFO GRADIENT BY TUESDAY EVENING. THERE SHOULD BE ENOUGH MIXING TUE
MORNING TO WIPE OUT THE STRATUS/FOG OVER LAND AND STRONG ENOUGH WINDS
OVER THE OCEAN TO PREVENT STRATUS FROM MOVING INTO SFO TUE NIGHT.
&&
.FIRE WEATHER...AN OFFSHORE SURFACE PRESSURE GRADIENT DEVELOPING
LATE TUESDAY WILL RESULT IN ENOUGH WIND TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS GIVEN THE POOR RELATIVE HUMIDITY RECOVERIES
EXPECTED THAT NIGHT. VERY DRY CONDITIONS WILL THEN PERSIST RIGHT ON
THROUGH THE END OF THE WEEK AND INTO EARLY NEXT WEEKEND. WINDS WILL
EASE AFTER WEDNESDAY MORNING...BUT MAY BE LOCALLY STRONG AND GUSTY
STILL ON WEDNESDAY NIGHT INTO THURSDAY MORNING.
&&
.MTR...WATCHES/WARNINGS/ADVISORIES...
TNGT...SCA...PT ARENA TO PIGEON PT 20-60 NM OFFSHORE.
MIDNIGHT TUESDAY NIGHT-3 PM WEDNESDAY...FIRE WEATHER WATCH...
NORTH BAY AND EAST BAY HILLS.
PUBLIC FORECAST: ANDERSON
AVIATION/MARINE: CANEPA
FIRE WEATHER: ANDERSON
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Oct 23, 3:49 PM PDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN FRANCISCO CA 349 PM PDT MON OCT 23 2006 CAZ507-511-241300- NORTH BAY MOUNTAINS-EAST BAY HILLS AND THE DIABLO RANGE- 349 PM PDT MON OCT 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE THE NORTH BAY AND EAST BAY HILLS. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY VALUES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.